I took SSRI and SNRIs for almost 20 years and stopped taking them gradually, the latest of these being Abilify which I stopped in Nov. 2017 and Cymbalta which I stopped in February 2018. I understand that the brain has to relearn how to transport serotonin once you no longer take these type of antidepressants. My question is how long does it take for the brain to re-develop new pathways to deliver serotonin naturally? Do any of you know of any articles, particularly scientific studies, that address this issue? I am dealing with irritability and some low grade depression in the meantime and look forward to a time when it resolves. Thank you for your time and efforts on my behalf.
Withdrawal from ssris and snris reach the highest intensity within 1 week and symptoms may last up to 6 weeks for most patients. Abilify isn’t an ssri/snri however and not much studies are available about wether the drug causes withdrawal symptoms and how long they last.
Did you stop the Cymbalta gradually? I had tried stopping cymbalta numerous times before and the withdrawal was terrible. Worst experience ever, so I was dreading stopping it again but I had to do it. My blood pressure was high as well as my liver enzimes. I attributed it to the cymbalta. This time though I did it with the help from a psychiatrist. He got me to take 30mg cymbalta and 20 prozac for seven days, then 20mg cymbalta and 20 prozac for 10 days and then 20 prozac for the remaining month. I have to say it has been 1 week without anything and I feel great! I am super stresses with the idea that I will have some horrible symptoms like I did before when I stopped it on my own but nothing. Hope you can find a knowledgeable Dr. And a protocol that works for you. I had lost hope before since stopping was so darn hard but now I know that with the right help It is possible
Hi philosikat. I am tapering off Cymbalta now. I started June last year (2017). There is a lot of great information on a group that I’m in on Facebook. It’s called ‘Cymbalta Hurts Worse’. They are very supportive and knowledgeable about these types of drugs. I couldn’t have made it this far without them. I hope you find what you need. Best wishes to you. Take care
This will not answer your question... but are you sure that what you describe as irritability and low grade depression aren't, in fact, irritability and low grade depression caused because you are no longer taking the medications that controlled these symptoms?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.